Alert archive / Missouri / Flash Flood Warnings in 2008

Flash Flood Warning 157, NWS Springfield, MO

July 30, 2008Texas County, Webster County, Wright County, Missouri

NWS Springfield, MO issued this flash flood warning at Jul 30, 2008, 7:21 PM CDT for Texas County, Webster County, Wright County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2008, 7:21 PM CDT (00:21 UTC)
Expired
Jul 31, 2008, 1:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3049 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3049 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 310025
FFWSGF
MOC215-225-229-310600-
/O.NEW.KSGF.FF.W.0157.080731T0021Z-080731T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 PM CDT WED JUL 30 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN WEBSTER COUNTY IN SOUTHWEST MISSOURI...
  TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  WRIGHT COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 100 AM CDT.

* AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE  
  WARNED AREA. THERE HAS BEEN SEVERAL WAVES OF THUNDERSTORMS SINCE 
  630 PM THAT HAVE PRODUCED RAINFALL AMOUNTS OF ONE TO TWO INCHES 
  IN THE WARNED AREA...WITH LOCALLY HIGHER AMOUNTS NEAR FORDLAND AND 
  GROVESPRING. AN ADDITIONAL ONE INCH IS LIKELY ACROSS THE WARNED 
  AREA WITH LOCALLY HIGHER AMOUNTS. THERE HAS BEEN A REPORT OF 
  DITCHES RUNNING FULL OR ABOUT TO OVERFLOW IN SMALL AREAS OF THE 
  WARNED AREA. SEVERAL CREEKS AND STREAMS WILL LIKELY BE BANK FULL 
  OR OVER THEIR BANKS IN THE NEXT SEVERAL HOURS. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3714 9226 3708 9290 3709 9299 3728 9298
      3760 9182 3760 9178 3756 9176 3742 9176
      3742 9171 3733 9167

$$

JLT
2 follow-up statements
000 
WGUS73 KSGF 310149
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
844 PM CDT WED JUL 30 2008

MOC215-225-229-310600-
/O.CON.KSGF.FF.W.0157.000000T0000Z-080731T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MO-WEBSTER MO-TEXAS MO-
844 PM CDT WED JUL 30 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHERN TEXAS...SOUTHERN WEBSTER AND WRIGHT COUNTIES...

AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF VERY HEAVY RAINFALL THAT FELL ACROSS THE WARNED AREA SINCE 6 
PM. RAINFALL AMOUNTS OF ONE TO TWO INCHES FELL NEAR 
FORDLAND...MANSFIELD AND GROVESPRING SINCE 6 PM...WITH LOCALLY 
HIGHER AMOUNTS. 

ALTHOUGH THE HEAVIEST RAINFALL HAS ENDED ACROSS THE WARNED 
AREA...RUNOFF WAS NOT COMPLETE AND WILL LIKELY CONTINUE TO FLASH 
FLOOD THREAT NEAR STREAMS...CREEKS AND OTHER LOW LYING AREAS. 

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN 
AROUND...DONT DROWN.

LAT...LON 3714 9226 3708 9290 3709 9299 3728 9298
      3760 9182 3760 9178 3756 9176 3742 9176
      3742 9171 3733 9167

$$

JLT
000 
WGUS73 KSGF 310556
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1256 AM CDT THU JUL 31 2008

MOC215-225-229-310604-
/O.EXP.KSGF.FF.W.0157.000000T0000Z-080731T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MO-WEBSTER MO-TEXAS MO-
1256 AM CDT THU JUL 31 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN TEXAS...SOUTHERN
WEBSTER AND WRIGHT COUNTIES...

THIS FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD 
WARNING FOR SMALL STREAMS UNTIL 10 AM CDT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT 
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE 
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER 
BEGINS RISING.

LAT...LON 3714 9226 3708 9290 3709 9299 3728 9298
      3760 9182 3760 9178 3756 9176 3742 9176
      3742 9171 3733 9167

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 6:57 PM CDT, 24 minutes earlier.

Area forecast discussion, Jul 30, 6:57 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 PM CDT WED JUL 30 2008

.UPDATE...

THUNDERSTORMS HAVE BLOSSOMED ACROSS SW AND S MO OVER THE PAST FEW
HOURS. A DIFFERENTIAL HEATING BOUNDARY HAS SET UP ACROSS CENTRAL
MO AND ADDITIONAL FORCING HAS BEEN PROVIDED BY THE REMNANT WAVE
OF DOLLY. A MID LEVEL SHEAR AXIS CONTINUES TO SLOWLY...BUT
STEADILY TO THE SOUTHEAST...LINING UP WELL WITH THE WESTERN
PERIPHERY OF RADAR RETURNS AS OF 2345Z.

DAYTIME HEATING HAS RESULTED IN MODEST INSTABILITY IN AREAS ALONG
AND SE OF THE I-44 CORRIDOR. SBCAPE AROUND 2000 J/KG AND MLCAPE AS
HIGH AS 1500 J/KG HAVE BEEN OBSERVED IN THIS AREA. WIND SHEAR IS
ALSO MODEST...FOCUSED MORE TOWARDS SE MO OVER THE PAST FEW HOURS.
STILL SEEING ABOUT 15KT OF 0-1KM BULK SHEAR...MAINLY OVER SOUTH
CENTRAL MO.

WILL CONTINUE TO OBSERVED TSRA ACROSS THE AREA THROUGH THE EVENING
HOURS AS THE UPPER SHEAR AXIS CONTINUES TO IMPINGE ON HIGHER
INSTABILITY. IN ADDITION...THERE REMAINS A MYRIAD OF OUTFLOW
BOUNDARIES STREWN ABOUT LENDING TO ADDITIONAL LOCALIZED LIFT.
GIVEN VERY MOIST VERTICAL PROFILES...TORRENTIAL RAINS WILL REMAIN
OUR PRIMARY CONCERN. SEVERAL REPORTS OF ONE TO TWO INCHES OF RAIN
IN AN HOURS TIME HAVE BEEN COMMON. WITH CELL MERGERS AND THE
POTENTIAL FOR AT LEAST SOME TRAINING CONVECTION...SUCH RAINFALL
WILL CONTINUE TO BE POSSIBLE.

SEVERE THREAT IS A BIT MORE NEBULOUS. HAVE SEEN A FEW MICROBURST
SIGNATURES VIA VELOCITY IMAGERY ALONG THE I-44 CORRIDOR. LOW LEVEL
FLOW INCREASES A BIT OVER SOUTH CENTRAL MO...AND CERTAINLY FARTHER
EAST CLOSER TO THE PARENT UPPER LOW. WILL NEED TO KEEP A WARY EYE
ON CELLS ACROSS SOUTH CENTRAL MO THIS EVENING. PRIMARY RISK WILL
BE LOCALIZED WIND GUSTS IN EXCESS OF 60 MPH. HAIL WILL BE TOUGH TO
COME BY GIVEN LARGE WARM CLOUD DEPTHS. GIVEN INCREASED LOW LEVEL
FLOW OVER SOUTH CENTRAL MO...AN ISOLATED TORNADO CANNOT BE RULED
OUT.

WILL LIKELY SEE A DECREASE IN INTENSITY OF THIS ACTIVITY BY MID TO
LATE EVENING. MODEST LLJ...15 TO 20KT...WILL REMAIN FOCUSED ON
SOUTHERN MO THROUGH THE OVERNIGHT HOURS. AT THIS TIME...EXPECT
PRECIP TO BECOME MORE WEST TO EAST ORIENTED WITH TIME FOCUSING ON
SOUTHERN MO...ROUGHLY ALONG AND S OF THE HWY 60 CORRIDOR. WILL
CONTINUE TO MONITOR THESE TRENDS AND UPDATE PRODUCTS AS NEEDED.

&&

.DISCUSSION...

THE SUBTROPICAL UPPER SHORTWAVE AND REMNANTS OF DOLLY CONTINUE TO SHEAR
OUT TODAY AS IT ENCOUNTERS A BELT OF MID LATITUDE WESTERLIES. A SURFACE
BOUNDARY ARCED AROUND THE OZARKS FROM SOUTHEAST KANSAS INTO CENTRAL
MISSOURI. TEMPERATURES REMAINED COOL UNDERNEATH THE CLOUD COVER AND
SHOWERS ACROSS CENTRAL MISSOURI BUT HAD CLIMBED TO NEAR THE 90 DEGREE
MARK ALONG THE ARKANSAS BORDER. ISOLATED CONVECTION WAS BEGINNING TO
DEVELOP WITHIN AN AXIS OF INSTABILITY INCREASING ACROSS FROM NORTHEAST
OKLAHOMA INTO FAR SOUTHERN MISSOURI AHEAD OF THE FRONT AND A WEAK SURFACE
WAVE.

EXPECT ISOLATED SCATTERED STORMS TO DEVELOP ACROSS FAR SOUTHERN MISSOURI
THIS AFTERNOON AND EVENING AHEAD OF THIS BOUNDARY WITHIN AXIS OF MAXIMUM
SURFACE HEATING. WEAK LAPSE RATES AND SHEAR WILL INHIBIT SEVERE
POTENTIAL BUT STRONG DOWNBURST WINDS ARE NOT OUT OF THE QUESTION.

QUESTION THEN TURNS TO RAINFALL AND FLOODING POTENTIAL TONIGHT. THE
UPPER SHEAR AXIS WILL SAG SOUTHEAST TONIGHT INTO THE OZARKS. MODELS
DO NOT PROG A SUBSTANTIAL LOW LEVEL JET AS HAS OCCURRED THE PAST FEW
NIGHTS. HOWEVER EXPECT SHOWERS AND EMBEDDED THUNDER TO DEVELOP DURING
THE NIGHT JUST AHEAD OF THE UPPER LEVEL SHEAR AXIS. GIVEN PRECIPITABLE
WATER VALUES NEAR 2 INCHES HEAVY RAINFALL AND LOCALIZED FLOODING CANNOT
BE RULED OUT. HOWEVER WITH THE LACK OF A STRONG LOW LEVEL JET AND
ASSOCIATED CONVERGENCE BELIEVE FLOODING POTENTIAL WILL REMAIN LOCALIZED.
THE GREATEST CHANCE OF HEAVY RAINFALL APPEARS TO BE FROM SPRINGFIELD
EAST INTO THE EASTERN OZARKS WHERE MOISTURE TRANSPORT WILL BE MAXIMIZED.

SHOWERS WILL TAPER OFF FROM THE NORTHWEST WEDNESDAY AS THE SHEAR AXIS
SHIFTS OFF TO THE SOUTHEAST. LINGERING CLOUDS WILL AND SLIGHTLY COOLER
AIRMASS WILL KEEP TEMPERATURES DOWN FOR A DAY.

HOT AND STEAMY WEATHER TO END THE WEEK AND INTO THE WEEKEND AS THE
SUBTROPICAL RIDGE BUILDS ACROSS THE REGION. RISING 500 MB HEIGHTS
AND 850 TEMPERATURES APPROACHING 25 DEGREES CELSIUS WILL SEND AFTERNOON
TEMPERATURES INTO THE 90S. THE RELATIVELY MOIST SOIL CONDITIONS AND
GREEN VEGETATION WILL PREVENT TEMPERATURES FROM REACHING THEIR POTENTIAL.
HOWEVER HEAT INDICES WILL LIKELY EXCEED 100 DEGREES AT MANY
LOCATIONS.

FOSTER

&&

.AVIATION...

FOR THE 00Z TAF PACKAGE...TRICKY FORECAST BOTH FOR THE NEXT FEW
HOURS AND OVERNIGHT. TSRA HAVE BLOSSOMED OVER SW MO THE PAST FEW
HOURS IN A WARM AND MODESTLY UNSTABLE ATMOSPHERE. SCT TSRA WILL
CONTINUE FOR AT LEAST THE NEXT FEW HOURS BEFORE WANING IN COVERAGE
BY THE MID/LATE EVENING HOURS. CONTINUED A TEMPO FOR TSRA AT JLN
AS MORE ACTIVITY IS IMMINENT. AT SGF...COVERAGE IS MUCH MORE
SPARSE FOR THE TIME BEING AND HAVE ONLY INCLUDED VCTS...WILL
UPDATE AS NEEDED BASED ON RADAR TRENDS. STILL CONCERNS FOR AT
LEAST LIGHT FOG TONIGHT. AS IT STANDS CURRENTLY...JLN IS AT A
HIGHER RISK FOR FOG TONIGHT GIVEN STOUT RAINFALL. SGF HAS YET TO
SEE MUCH IN THE WAY OF RAIN SO FAR. ASSUMING AT LEAST PARTIAL
CLEARING IFR FOG WILL BE POSSIBLE NEAR THE JLN AREA...WITH LOWER
CIGS ALSO POSSIBLE. WILL CONTINUE TO MONITOR THE RISK THIS EVENING
AND ELABORATE WITH THE 06Z TAF PACKAGE. VFR CONDITIONS ARE
EXPECTED THURSDAY.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MOZ070-071-
     079>083-090>098-101>106.

KS...NONE.
&&
Hazardous weather outlook, Jul 30, 6:14 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
614 PM CDT WED JUL 30 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-312315-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
614 PM CDT WED JUL 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

 ALONG THE INTERSTATE 44 CORRIDOR...SCATTERED STRONG THUNDERSTORMS
 CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...SMALL HAIL...
 TORRENTIAL RAINFALL.

 IN SOUTH CENTRAL MISSOURI...GENERALLY ALONG AND EAST OF A LINE
 FROM SALEM TO BRANSON...DAMAGING WIND GUSTS IN EXCESS OF 60
 MPH...SMALL HAIL...TORRENTIAL RAINFALL AND...POSSIBLY... AN
 ISOLATED TORNADO ARE EXPECTED.

  AREAS AFFECTED AND TIMING:

 STRONG TO SEVERE THUNDERSTORMS WILL BE COMMON ALONG AND SOUTHEAST OF
 THE INTERSTATE 44 CORRIDOR THIS EVENING...WITH ACTIVITY LINGERING
 OVER SOUTH CENTRAL MISSOURI THROUGH TONIGHT.

  DISCUSSION:

 AN UPPER LEVEL AREA OF LOW PRESSURE...REMNANTS OF WHAT WAS ONCE
 HURRICANE DOLLY...WILL SLOWLY MOVE EASTWARD THROUGH THE MIDWEST
 AND WEAKEN WITH TIME TONIGHT. STRONG HEATING FROM THIS PAST
 AFTERNOON HAS RESULTED IN MODEST INSTABILITY IN AREAS ALONG AND
 SOUTHEAST OF THE INTERSTATE 44 CORRIDOR. LIFT ASSOCIATED WITH THE
 UPPER LOW WILL SUPPORT SCATTERED THUNDERSTORM DEVELOPMENT. MOST
 STORMS WILL BE STRONG...WITH LOCALIZED WIND GUSTS TO 40 MPH AND
 SMALL HAIL COMMON. MODEST LOW LEVEL WIND SHEAR ACROSS THE EASTERN
 OZARKS WILL SUPPORT A FEW SEVERE THUNDERSTORMS...MAINLY ALONG AND
 EAST OF A LINE FROM SALEM TO BRANSON. WIND GUSTS IN EXCESS OF 60
 MPH ARE THE PRIMARY HAZARD...ALTHOUGH AN ISOLATED TORNADO CANNOT
 BE RULED OUT THIS EVENING. TORRENTIAL RAINFALL AND LOCALIZED
 FLASH FLOODING WILL BE ASSOCIATED WITH ALL THUNDERSTORM ACTIVITY.

 THIS ACTIVITY WILL LIKELY DECREASE IN INTENSITY BY THE MID TO
 LATE EVENING HOURS...ALTHOUGH ADDITIONAL NON SEVERE THUNDERSTORMS
 WILL BE POSSIBLE FOR THE REST OF THE NIGHTTIME HOURS ACROSS SOUTH
 CENTRAL MISSOURI.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

 HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES WILL BE POSSIBLE
 THIS WEEKEND ESPECIALLY ACROSS SOUTHEAST KANSAS AND WESTERN
 MISSOURI.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING EAST OF A LINE FROM
 SALEM TO BRANSON MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Special weather statement, Jul 30, 5:47 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
547 PM CDT WED JUL 30 2008

MOZ095-302330-
CHRISTIAN MO-
547 PM CDT WED JUL 30 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN CHRISTIAN COUNTY UNTIL 630
PM CDT...

AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIGHLANDVILLE...MOVING NORTHEAST AT 23 MPH.
AN AMATEUR WEATHER OBSERVER MEASURED 50 MPH WINDS WITH HIS WEATHER
STATION IN HIGHLANDVILLE AROUND 540 PM.

THIS STORM WILL BE NEAR...
  OZARK BY 555 PM CDT.
  SPARTA BY 610 PM CDT.

THE TOWNS OF CHRISTIAN CENTER...CHADWICK...LINDEN...OLDFIELD...
BRUNER...KELTNER AND ELKHEAD ARE IN THE PATH OF THIS STORM.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

JLT
Local storm report, Jul 30, 5:52 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 PM CDT WED JUL 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND GST     2 N JOPLIN              37.11N 94.51W
07/30/2008  M54 MPH          JASPER             MO   ASOS

            FROM JLN ASOS

&&

GCLAYCOM
Special weather statement, Jul 30, 6:08 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
608 PM CDT WED JUL 30 2008

MOZ081-082-092-310000-
WRIGHT MO-TEXAS MO-LACLEDE MO-
608 PM CDT WED JUL 30 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHERN WRIGHT...NORTHWESTERN TEXAS
AND SOUTHEASTERN LACLEDE COUNTIES UNTIL 700 PM CDT...

AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF HARTVILLE...OR 20 MILES EAST OF
MARSHFIELD...MOVING NORTHEAST AT 17 MPH.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN WRIGHT...
NORTHWESTERN TEXAS AND SOUTHEASTERN LACLEDE COUNTIES...INCLUDING THE
TOWNS OF COMPETITION...LYNCHBURG AND PLATO.

WINDS AROUND 50 MPH...AND SMALL HAIL ARE EXPECTED WITH THIS STORM.

JLT
Special weather statement, Jul 30, 6:41 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
641 PM CDT WED JUL 30 2008

KSZ101-310015-
CHEROKEE KS-
641 PM CDT WED JUL 30 2008

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN CHEROKEE COUNTY UNTIL 715
PM CDT...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TREECE...OR 8 MILES WEST OF BAXTER
SPRINGS...MOVING NORTHEAST AT 17 MPH.

THIS STORM WILL BE NEAR...
  BAXTER SPRINGS BY 700 PM CDT.
  GALENA BY 715 PM CDT.

THE TOWNS OF NEUTRAL...LOWELL...RIVERTON AND CRESTLINE ARE IN THE
PATH OF THIS STORM.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

JLT
Special weather statement, Jul 30, 6:56 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 PM CDT WED JUL 30 2008

MOZ091-310030-
WEBSTER MO-
656 PM CDT WED JUL 30 2008

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN WEBSTER COUNTY UNTIL 730 PM
CDT...

AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DIGGINS...OR 9 MILES SOUTH OF MARSHFIELD...
MOVING NORTHEAST AT 17 MPH.

THIS STORM WILL BE NEAR...
  7 MILES NORTHWEST OF SEYMOUR BY 705 PM CDT.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

JLT
Local storm report, Jul 30, 7:20 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 PM CDT WED JUL 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      2 S OZARK               36.99N 93.21W
07/30/2008                   CHRISTIAN          MO   NWS EMPLOYEE

            OLD PROSPECT ROAD FLOODED SOUTH OF OZARK

&&

GCLAYCOM

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:47 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Stone, Taney41 min
Jul 30, 9:19 PM CDTAreal Flood AdvisorySGFStone, Taney4 hr
Jul 31, 12:46 AM CDTAreal Flood WarningSGFShannon, Texas, Webster, Wright9 hr
Jul 31, 1:43 AM CDTDense Fog AdvisorySGFBarton, Benton, Camden, Cedar, Dade, Dallas and 16 more7 hr
Jul 31, 4:51 AM CDTFlash Flood WarningSGFHowell, Oregon, Shannon5 hr
Jul 31, 3:45 PM CDTHeat AdvisorySGFBarton, Jasper, McDonald, Newton, Vernon36 hr

Nearby

Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.